Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 9, 2021, 7:28 PM EDT for Colleton County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 7:28 PM EDT (23:28 UTC)
- Expired
- Jul 9, 2021, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:50 PM EDT | TSTM WND DMG | 2 Se White Hall, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF WHITE HALL ROAD AND ABBERLY DRIVE. TIME DETERMINED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WWUS82 KCHS 092328
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
728 PM EDT Fri Jul 9 2021
SCZ042-043-047>049-100000-
Coastal Colleton-Inland Jasper-Hampton-Beaufort-Inland Colleton-
728 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON,
COLLETON AND JASPER COUNTIES...
At 728 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hendersonville, or 7 miles northeast of
Yemassee, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Walterboro, Yemassee, Hendersonville, Green Pond, Gardens Corner,
Sheldon, Early Branch and Ashepoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3299 8067 3278 8045 3255 8081 3259 8084
3259 8083 3266 8087 3265 8089 3276 8097
TIME...MOT...LOC 2328Z 329DEG 17KT 3279 8078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:11 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 9, 4:11 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Charleston SC 411 PM EDT Fri Jul 9 2021 .SYNOPSIS... A weak trough of low pressure will linger inland into the weekend, before high pressure builds over the area for next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... This Evening: Radar indicates two areas of convection; one moving off our GA coast and the other in the form of a broken line approaching from the northwest. Various CAMS show this line making its way through our area in the upcoming hours. Though, each CAM disagrees on the intensity and the timing. We built the POP grids based on radar trends followed by a model consensus. SPC Mesoscale Analysis has MLCAPEs 2,500-3,000 J/kg with DCAPEs exceeding 1,000 J/kg, mainly across our SC counties. There's very little, if any shear. SPC continues to have our SC counties under a Marginal Risk for this evening, which is reasonable. The aforementioned convection moving into our area could still tap into these conditions and generate a borderline severe wind gust. We'll continue to adjust the POP/Wx grids based on the latest radar trends. The convection should dissipate and move offshore later this evening. Tonight: There will be a mid-level trough to our north, with our area on the southern periphery. At the surface, a trough will be inland of our area. Other than a few remnant showers in the evening, the overnight period is expected to be dry. Lows will be in the 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday and Sunday: Aloft, a broad trough will extend from the North Central United States to the Northeast United States while a ridge strengthens across the western Atlantic. At the sfc, weak lee troughing will nudge closer to the region while a front stalls just north of the area, then retreats north and/or dissipates late weekend. Few to scattered showers/thunderstorms remain in the forecast on Saturday, peaking in coverage during the afternoon into early evening hours. An isolated stronger and/or severe thunderstorm can not be ruled out, mainly during peak heating. On Sunday, shower and thunderstorm coverage appears slightly more, mainly due to mid- lvl vort energy rounding the Atlantic ridge. However, the overall threat of severe weather will remain quite low. High temps should peak in the upper 80s/lower 90s Saturday with a light downslope wind component in place. Temps should be a degree or two cooler on Sunday, with highs generally peaking in the upper 80s. Low temps will remain mild both nights, only dipping into the low-mid 70s away from the coast. Monday: High pressure will strengthen across the western Atlantic, while a large cutoff low becomes positioned across the Midwest. Another round of mid-lvl vort energy should traverse the Southeast United States along the edge of the Atlantic high, producing another day of few to scattered showers/thunderstorms during the afternoon and evening. Precip coverage could need to be increased during the day should trends persist. Highs should peak in the upper 80s across most locations. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Deep layer ridging will strengthen across the Southeast United States through early week, remaining centered across the region. The pattern will resemble more of a summertime setup, with few to scattered showers and/or thunderstorms possible each afternoon into early evening. Heading into late week, the high should gradually weaken and slowly slide offshore while a trough traverses the Central United States. This could lead to slightly greater precip coverage Thursday and Friday, with highest chances of showers and thunderstorms well inland each day. High temps should remain within a few degrees of normal throughout the week, becoming slightly warmer late week (lower 90s). Lows will remain mild, ranging in the low-mid 70s each night away from the immediate coast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... 18Z TAFs: VFR should prevail. Hi-res models indicate convection developing inland late this afternoon and moving towards the coast through this evening. This lines up well with radar imagery. We maintained VC wording for all of the TAF sites from 22/23Z until 02Z. There are slightly higher probabilities for CHS and JZI, so we have a mention of TS. All of the convection is expected to dissipate late this evening, with dry conditions overnight into Saturday. Extended Aviation Outlook: Brief flight restrictions are possible at CHS/JZI/SAV terminals each day, mainly with afternoon showers and/or thunderstorms. && .MARINE... This Evening: A few gusts to 25 kt could be occurring across the extreme northeastern portion of the Charleston waters. Since it encompasses about 15% of the zone for 2-3 hours, we opted to hold off on a Small Craft Advisory. Tonight: A surface trough will prevail inland. Winds should veer with time, easing to 10-15 kt after midnight. Seas should subside to 2-3 ft within 20 nm and 3-4 ft for the GA waters beyond 20 nm after midnight. Saturday through Wednesday: A weak front will attempt to approach the area from the north this weekend, likely stalling and/or retreating back north heading into early next week. Otherwise, high pressure will strengthen across the western Atlantic, likely resulting in winds/seas that remain below small craft advisory levels late weekend and through early next week. In general, southeast to southwest winds should peak around 10-15 kt. Seas will average between 2-4 ft, highest across offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 9, 3:19 AM EDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EDT Fri Jul 9 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 6:00 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
600 PM EDT Fri Jul 9 2021
GAZ087-088-099>101-SCZ042-092230-
Bulloch-Jenkins-Candler-Screven-Effingham-Hampton-
600 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, CANDLER, EFFINGHAM AND HAMPTON COUNTIES...
At 600 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Butts, or 7 miles southwest of Millen,
moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Statesboro, Metter, Millen, Sylvania, Butts, Brooklet, Portal and
Hiltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8222 3242 8220 3252 8215 3256 8208
3254 8203 3260 8200 3266 8208 3277 8212
3291 8167 3256 8131 3227 8197 3233 8224
TIME...MOT...LOC 2200Z 302DEG 19KT 3271 8201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:03 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Jul 9 2021
SCZ043>045-092230-
Inland Berkeley-Inland Colleton-Dorchester-
603 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON, BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 602 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dorchester, or 8 miles north of Givhans
Ferry State Park, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Moncks Corner, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Saint Stephen and Cottageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3349 7995 3343 7987 3340 7985 3338 7979
3332 7974 3330 7968 3285 8046 3319 8077
3333 8050 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2202Z 302DEG 19KT 3316 8040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:18 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston SC
618 PM EDT Fri Jul 9 2021
SCZ040-042-092245-
Allendale-Hampton-
618 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND ALLENDALE
COUNTIES...
At 618 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Luray, or near Lake Warren State Park,
moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Estill, Brunson, Gifford,
Furman and Scotia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 8141 3300 8112 3282 8091 3257 8130
TIME...MOT...LOC 2218Z 307DEG 23KT 3279 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:34 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston SC
634 PM EDT Fri Jul 9 2021
GAZ088-SCZ042-092300-
Screven-Hampton-
634 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND HAMPTON
COUNTIES...
At 634 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hunters, or 7 miles east of Sylvania, moving
southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Sylvania, Newington, Oliver, Woodcliff, Altman, Captolo and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 8142 3278 8143 3277 8142 3277 8143
3275 8140 3275 8138 3259 8131 3257 8135
3259 8139 3251 8153 3249 8155 3251 8159
3262 8177 3284 8180
TIME...MOT...LOC 2234Z 310DEG 22KT 3271 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 7:01 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
701 PM EDT Fri Jul 9 2021
SCZ042-047-092330-
Inland Jasper-Hampton-
701 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 700 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Scotia, or 10 miles southwest of Lake Warren
State Park, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Estill, Furman, Scotia, Coosawhatchie, Lena, Tarboro, Grays and
Garnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 8085 3261 8085 3243 8116 3275 8138
3284 8103
TIME...MOT...LOC 2300Z 304DEG 12KT 3270 8125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 7:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
728 PM EDT Fri Jul 9 2021
SCZ042-043-047>049-100000-
Coastal Colleton-Inland Jasper-Hampton-Beaufort-Inland Colleton-
728 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON,
COLLETON AND JASPER COUNTIES...
At 728 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hendersonville, or 7 miles northeast of
Yemassee, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Walterboro, Yemassee, Hendersonville, Green Pond, Gardens Corner,
Sheldon, Early Branch and Ashepoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3299 8067 3278 8045 3255 8081 3259 8084
3259 8083 3266 8087 3265 8089 3276 8097
TIME...MOT...LOC 2328Z 329DEG 17KT 3279 8078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:46 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 29 min |
| Jul 9, 6:03 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 27 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 9, 7:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jul 9, 7:36 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 9, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 50 min |
| Jul 9, 2:53 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Jul 9, 2:57 PM EDT | Special Weather Statement | CHS | Evans | 33 min |
| Jul 9, 3:32 PM EDT | Special Weather Statement | CHS | McIntosh | 13 min |
| Jul 9, 6:00 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 30 min |
| Jul 9, 6:34 PM EDT | Special Weather Statement | CHS | Screven | 26 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.